NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Friday, October 9, 2015
Bipolar Disorder (Children and Adolescents)
Medication Questions About Trileptal
I have been taking Trileptal since 2002. My insurance will be expiring in about six months. I can not afford the medication and I need to know the correct way to stop taking the meds. I take one pill in the morning and 1 1/2 at night 300 mg. I have started cutting back about a week ago. I now take 1 1/2 pills in the morning. What are the side effects.
Hello and thank you for your excellent question. I'm sorry to hear that your "insurance will be expiring in about 6-months and cannot afford the medication," since, if you've been taking it for 5 yrs, it sounds like it is helping. Therefore, before you consider stopping this medication, you may want to look into other ways to cover it.
Here is a list of websites for those who qualify because of special financial needs and phone numbers of pharmaceutical company patient assistance programs.
Websites For Those Who Qualify Because of Special Financial Needs
NeedyMeds Partnership for Prescription Assistance DestinationRX RxAssist Medicare.gov
Pharmaceutical Company Patient Assistance Programs
- Bristol-Meyers Squibb Company (800) 332-2056
- Janssen Pharmaceuticals (800) 544-2987
- Eli Lilly and Company (800) 545-6962
- Parke-Davis (908) 725-1247
- Pfizer Inc. (800) 646-4455
- Pharmacia & Upjohn, Inc. (800) 242-7014
- GlaxoSmithKline (800) 546-0420
- Solvay Pharmaceuticals, Inc. (800) 788-9277
- Zeneca Pharmaceuticals (800) 424-3727
Regarding terminating your medication, since I'm not a medical doctor (I'm a clinical psychologist), I cannot advise you about this topic. However, as with all my own patients, I strongly encourage you to talk to your prescribing physician about medication changes. Your physician will know how best to adjust a medication, taking into account the specific psychiatric and medical details of your case, and alert you to possible withdrawal effects and effects on your mood and life. I hope this information helps. Take good care.
Nicholas Lofthouse, PhD
Clinical Assistant Professor of Psychiatry
College of Medicine
The Ohio State University